Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 24, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 12, 2021, 6:11 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2021, 6:11 PM CDT (23:11 UTC)
- Expired
- Apr 12, 2021, 7:02 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties McCulloch County, TX, San Saba County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 6:12 PM CDT | HAIL 2.75 | Voca, TX | |
| Apr 12, 6:18 PM CDT | HAIL 2.75 | 1 Wnw Voca, TX | |
| Apr 12, 6:19 PM CDT | HAIL 2.75 | 4 Wsw Voca, TX | WINDSHIELD OF MOTOR VEHICLE DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
780
WUUS54 KSJT 122311
SVRSJT
TXC307-411-130015-
/O.NEW.KSJT.SV.W.0024.210412T2311Z-210413T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
611 PM CDT Mon Apr 12 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southeastern McCulloch County in west central Texas...
Southwestern San Saba County in west central Texas...
* Until 715 PM CDT.
* At 609 PM CDT, a severe thunderstorm was located over Camp San
Saba, or 12 miles southeast of Brady, moving east at 20 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* This severe thunderstorm will be near...
Voca around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9889 3093 9909 3094 9909 3094 9932
3104 9933 3118 9881 3092 9877
TIME...MOT...LOC 2309Z 261DEG 17KT 3099 9922
HAIL...2.75IN
WIND...60MPH
$$
SK3 follow-up statements
781
WWUS54 KSJT 122323
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
623 PM CDT Mon Apr 12 2021
TXC307-411-130015-
/O.CON.KSJT.SV.W.0024.000000T0000Z-210413T0015Z/
McCulloch TX-San Saba TX-
623 PM CDT Mon Apr 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN MCCULLOCH AND SOUTHWESTERN SAN SABA COUNTIES...
At 622 PM CDT, a severe thunderstorm was located near Voca, or 15
miles southeast of Brady, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camp San Saba and Voca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9889 3093 9909 3094 9909 3094 9929
3104 9928 3114 9881 3092 9877
TIME...MOT...LOC 2322Z 274DEG 18KT 3098 9913
HAIL...1.00IN
WIND...60MPH
$$
SK568
WWUS54 KSJT 122343
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
643 PM CDT Mon Apr 12 2021
TXC307-122353-
/O.CAN.KSJT.SV.W.0024.000000T0000Z-210413T0015Z/
McCulloch TX-
643 PM CDT Mon Apr 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCULLOCH COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3092 9889 3093 9909 3108 9909 3114 9881
3092 9877
TIME...MOT...LOC 2343Z 229DEG 17KT 3090 9904
$$
TXC411-130015-
/O.CON.KSJT.SV.W.0024.000000T0000Z-210413T0015Z/
San Saba TX-
643 PM CDT Mon Apr 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN SAN SABA COUNTY...
At 643 PM CDT, a severe thunderstorm was located near Pontotoc, or 15
miles northeast of Mason, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern San Saba County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9889 3093 9909 3108 9909 3114 9881
3092 9877
TIME...MOT...LOC 2343Z 229DEG 17KT 3090 9904
HAIL...1.75IN
WIND...60MPH
$$
SK962
WWUS54 KSJT 130002
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
702 PM CDT Mon Apr 12 2021
TXC411-130012-
/O.CAN.KSJT.SV.W.0024.000000T0000Z-210413T0015Z/
San Saba TX-
702 PM CDT Mon Apr 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SAN SABA COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3092 9889 3093 9909 3108 9909 3114 9881
3092 9877
TIME...MOT...LOC 2359Z 261DEG 17KT 3091 9894
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:06 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 12, 6:06 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 606 PM CDT Mon Apr 12 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 604 PM CDT Mon Apr 12 2021 Location of the cold front now is from roughly south of Ozona east-northeast through San Saba. GOES-16 satellite imagery shows additional storms trying to develop in Menard, Kimble and Mason counties south of the front. The current severe warned storm in southern McCulloch county is moving roughly along the front and has dropped at least 1.5 inch hail. South of the front, there is still ample instability, with ML CAPEs of around 1300-2000 J/KG and effective shear of 45-50 kt, so the potential for supercells will continue in that region through the next few hours. Main threat continues to be large hail and damaging winds. && .SHORT TERM... (This evening through Tuesday) Issued at 252 PM CDT Mon Apr 12 2021 A well developed cumulus field had developed along and south of a cold front at 245 PM CDT...from Big Lake to San Angelo to Brady...then south to Sonora and Junction. This area is unstable with SPC mesoanalysis page indicating SBCAPES of 3000 J/KG. Short range models indicate storms developing in this region around 5 PM...with additional storms later this evening....farther north in the Big Country...as warm moist air aloft moves over cool air at the surface. SPC has a slight risk of severe storms along and east of an Ozona to San Angelo to Winters to Cross Plains line. Main threats are large hail and damaging winds. Storms will weaken by midnight. Tuesday will be cooler. Isolated showers are possible in the morning with rain chances...with perhaps a thunderstorm...increasing in the afternoon...as some weak upper shortwaves move though. No severe storms are expected Tuesday as the atmosphere will not be as unstable. Clouds and showers will keep highs mainly in the 60s Tuesday. && .LONG TERM... (Tuesday night through next Monday) Issued at 252 PM CDT Mon Apr 12 2021 The extended period will feature cooler temperatures into next weekend, along with rain chances each day. Post frontal airmass will remain in place Wednesday into Thursday, with mostly cloudy skies and below normal temperatures. Looking at mostly zonal flow aloft through this time frame, with perhaps some minor embedded disturbances affecting the area. Will maintain chance POPs through Thursday, due to these weak disturbances and some isentropic ascent occurring. Models show a more significant system affecting the region Thursday night into the Saturday, as an upper trough tracks across the Rockies and into the Plains. This system is expected to send another cold front south across the area Friday night, with a reinforcing shot of cooler air into the weekend. Scattered showers and thunderstorms will be possible Friday into Saturday, associated with the front and lift from the upper trough. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Mon Apr 12 2021 Cold front had push south of San Angelo and was just north of Brady at 18Z. Isolated to scattered showers and thunderstorms are expected to develop near San Angelo to Brady late afternoon and across most of the terminals this evening. Have VCTS for terminals this evening. MVFR ceilings otherwise spread north overnight and Tuesday morning over all but KABI. && .PRELIMINARY POINT TEMPS/POPS... Abilene 50 65 50 59 / 30 40 50 50 San Angelo 53 65 52 63 / 40 40 40 50 Junction 55 70 56 70 / 40 40 30 50 Brownwood 53 68 53 64 / 40 30 50 50 Sweetwater 48 62 49 58 / 20 40 50 50 Ozona 55 65 55 66 / 30 40 40 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....24 AVIATION...04
Hazardous weather outlook, Apr 12, 2:24 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 224 PM CDT Mon Apr 12 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 224 PM CDT Mon Apr 12 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible late this afternoon and evening. The best potential for severe storms is along and east of an Ozona...San Angelo...Winters....Cross Plains line. The primary hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Apr 12, 4:33 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service San Angelo TX 433 PM CDT Mon Apr 12 2021 TXZ073-154-168-122215- Menard TX-McCulloch TX-Concho TX- 433 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCULLOCH... NORTHEASTERN MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL 515 PM CDT... At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Eden, or 11 miles north of Menard, moving northeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Melvin around 515 PM CDT. Other locations impacted by this storm include The Intersection Of Us-190 And Ranch Road 1311, Us-83 Near The Menard- Concho County Line and Live Oak. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3096 9988 3112 9997 3133 9957 3100 9943 TIME...MOT...LOC 2132Z 244DEG 20KT 3108 9985
Local storm report, Apr 12, 5:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
540 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 6 W BRADY 31.14N 99.44W
04/12/2021 E0.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
KBLocal storm report, Apr 12, 5:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 SW BRADY 31.13N 99.35W
04/12/2021 E1.00 INCH MCCULLOCH TX BROADCAST MEDIA
&&
KBLocal storm report, Apr 12, 5:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 S BRADY 31.12N 99.33W
04/12/2021 E0.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
KBLocal storm report, Apr 12, 6:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 5 W VOCA 31.01N 99.27W
04/12/2021 E1.50 INCH MCCULLOCH TX TRAINED SPOTTER
&&
KBLocal storm report, Apr 12, 6:09 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
609 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 5 W VOCA 31.01N 99.27W
04/12/2021 E2.00 INCH MCCULLOCH TX TRAINED SPOTTER
&&
KBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:33 PM CDT | Special Weather Statement | SJT | Concho | 42 min |
| Apr 12, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 65 min |
| Apr 12, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 53 min |
| Apr 12, 6:27 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 63 min |
| Apr 12, 6:38 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 3 hr |
| Apr 12, 6:56 PM CDT | Special Weather Statement | SJT | Mason | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.